MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV W CATH ACC; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV W CATH ACC; INTERNAL CSF DRAINAGE
Catalog Number 828811PL
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2025-00279.A facility reported a certas valve was implanted on (b)(6) 2019.The valve became unprogrammable and had a red spot floating on one side.As of (b)(6) 2025, the valve was set at 5, but it has been observed to change settings on its own.The valve was removed.A bactiseal catheter (id: (b)(6)) was implanted on (b)(6) 2020.The catheter was revised and removed.
 
Additional Manufacturer Narrative
Updated fields: d1, d2a, d4, d6a, d9, g3, g6, h2, h3, h4, h11.The certas valve (id 828811pl ) was returned for evaluation.Device history review: the product code 82-8811pl with lot 3448842 conform to specifications when released to stock failure analysis: the position of the cam when valve was received was at setting 4.The valve was visually inspected; ruby ball was dislodged from the seat.Tears observed on the needle chamber.The valve passed the test for occlusion and reflux.The valve failed the test for programming, leak and pressure.A leaked from the needle chamber.The valve was dismantled and observed under microscope: red ball was moving in the dome and the ruby seat was missing.Absence of glue was noticed in the ball seat area.Bump marks were observed on the casing.Root cause analysis: the root cause for the programming issue is due to rotation construction being stuck in up position.The root cause for the rotation construction being stuck in up position was due to the valve receiving a hard knock.The root cause for the leak issue during investigation is probably due to human misuse, as mentioned in the ifu: silicone has a low cut and tear resistance.The certas valve are 100% leak tested before release so the valve cannot have been released with this needle hole.The root cause for pressure issue noted during investigation is due to ball seat missing and ball dislodged.The root cause for the ruby ball dislodged and missing ball seat is probably due to the ball seat have not been sealed with glue, valve received a hard knock and the ball seat could have been extracted from the needle guard chamber as there is a cut at this area.There are ruby debris inside the valve proving that ruby ball was initially present.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV W CATH ACC
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23266826
Report Number3013886523-2025-00278
Device Sequence Number15991156
Product Code JXG
UDI-Device Identifier10886704081906
UDI-Public(01)10886704081906(17)231231(10)3448842
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number828811PL
Device Lot Number3448842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
23CM EVD CATH W/ BACTISEAL ID NS0343
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown